Vol. 292, No. 1, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 292: 1
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Divisibility of binomial coefficients and generation of alternating groups

John Shareshian and Russ Woodroofe

Vol. 292 (2018), No. 1, 223–238
Abstract

We examine an elementary problem on prime divisibility of binomial coefficients. Our problem is motivated by several related questions on alternating groups.

Keywords
alternating group, binomial coefficients, generation, prime density
Mathematical Subject Classification 2010
Primary: 05A10, 05E15, 11B65, 20B30
Milestones
Received: 25 July 2016
Revised: 12 May 2017
Accepted: 17 May 2017
Published: 22 September 2017
Authors
John Shareshian
Department of Mathematics
Washington University in St. Louis
St. Louis, MO
United States
Russ Woodroofe
Department of Mathematics & Statistics
Mississippi State University
Starkville, MS
United States
University of Primorska
UP FAMNIT
Koper, Slovenia